MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002020X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82275915 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 2mm 20cm saber balloon could not be filled inside the body and was tested after being withdrawn and was found to be leaking.There was no reported injury to the patient.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the 2mm 20cm saber balloon could not be filled inside the body and was tested after being withdrawn and was found to be leaking.The device was removed intact from the patient.The case was completed with a non-cordis balloon.There was no reported injury to the patient.The device was stored properly according to the instruction for use (ifu).There was no difficulty removing the product from the hoop, removing the device from the balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion was in the posterior tibial artery below the knee and the intension was for ptca.The lesion had mild calcification.The vessel was noted to have mild tortuosity.The lesion had a 75% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion.The device was never in an acute bend and was never kinked during use.The contrast/saline ratio was 1:1.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the 2mm x 20cm saber percutaneous transluminal angioplasty balloon catheter could not be filled inside the body and was tested after being withdrawn and was found to be leaking.The device was removed intact from the patient.The case was completed with a non-cordis balloon.There was no reported injury to the patient.The device was stored properly according to the instruction for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure per the ifu.The lesion was in the posterior tibial artery below the knee and the intension was for pta.The lesion had mild calcification and 75% stenosis.The vessel was noted to have mild tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel or while crossing the lesion.The device was never in an acute bend and was never kinked during use.The contrast/saline ratio was 1:1.The product was returned for analysis.A non-sterile ¿saber 2mm20cm 150¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.Functional testing was performed, an inflator/deflator device was attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.However, inflation was not possible due to a leakage noted on the body of the balloon.Sem analysis was executed to evaluate the surface of the balloon received.During the sem analysis evaluation scratch marks were observed near the puncture.The scratch marks observed could be related to exposure of the balloon surface with a sharp object from the outside of the device.A product history record (phr) review of lot 82275915 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed during device analysis as a leakage of water was noted during functional analysis.However, the exact cause cannot be determined.Sem analysis was performed, results showed that the leakage on the balloon was caused by a puncture on the external balloon material which presented evidence of scratch marks near the damage.Scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.The balloon material near the rupture appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.It is likely vessel characteristics, procedural and/or handling factors contributed to the condition of the unit based on the information available for review.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19009316
Report Number3007635982-2024-00076
Device Sequence Number9372268
Product Code LIT
UDI-Device Identifier20705032069219
UDI-Public(01)20705032069219(17)260531(10)82275915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue Number48002020X
Device Lot Number82275915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/28/2024
05/21/2024
Initial Report FDA Received Date03/31/2024
Supplement Report FDA Received Date04/22/2024
06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown